Alert archive / Oregon / Winter Storm Warnings in 2021

Winter Storm Warning 3, NWS Pendleton, OR

February 15, 2021Columbia County, Walla Walla County, Washington; Umatilla County, Union County, Wallowa County, Oregon

NWS Pendleton, OR issued this winter storm warning at Feb 15, 2021, 11:21 PM PST for Columbia County, Walla Walla County, Washington; Umatilla County, Union County, Wallowa County, Oregon. It was in force for 35 hr. 4 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Feb 15, 2021, 11:21 PM PST (07:21 UTC)
Expired
Feb 17, 2021, 10:00 AM PST
In force
35 hr
Issued by
NWS Pendleton, OR

Counties Umatilla County, OR, Union County, OR, Wallowa County, OR, Columbia County, WA, Walla Walla County, WA

The radar

The Pendleton radar (KPDT), 63 km from the middle of the area, began a volume at 07:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 16, 12:00 AM PSTHEAVY SNOW 1022 E Milton-Freewater, OR10 INCHES OF SNOW 4PM-MIDNIGHT AT MILKSHAKES SNOTEL.
Feb 16, 3:00 AM PSTHEAVY SNOW 1112 Nw Elgin, OR11 INCHES OF SNOW SINCE 4 PM MONDAY AT HIGH RIDGE SNOTEL.
Feb 16, 6:30 AM PSTHEAVY SNOW 1016 Se Mission, ORSTORM TOTAL WITH SNOW CONTINUING TO FALL.
Feb 17, 5:30 AM PSTHEAVY SNOW 20Ski Bluewood, WA20 INCHES OF SNOW FELL AT SKI BLUEWOOD FROM FEB 16-17.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Spokane, WA (KOTX), launched 00:00Z, 7.4 hours before the alert went out and 246 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 00:00Z on 2021-02-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 00:00Z on 2021-02-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
608 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
122 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

370 
WWUS46 KPDT 160721
WSWPDT

URGENT - WINTER WEATHER MESSAGE
National Weather Service Pendleton OR
1121 PM PST Mon Feb 15 2021

...MORE SNOW FOR THE CASCADES AND BLUES...

.Additional snowfall for the Cascades, Blues, and Wallowa
mountains as well as the Blue Mountain Foothills through Tuesday.

ORZ502-WAZ030-161800-
/O.UPG.KPDT.WW.Y.0012.000000T0000Z-210217T0000Z/
/O.NEW.KPDT.WS.W.0003.210216T0721Z-210217T1500Z/
Northern Blue Mountains of Oregon-Northwest Blue Mountains-
Including the cities of Meacham, Tollgate, 
and Ski Bluewood Resort
1121 PM PST Mon Feb 15 2021

...WINTER STORM WARNING IN EFFECT UNTIL 7 AM PST WEDNESDAY...

* WHAT...Heavy snow. Additional snow accumulations of 12 to 18 
  inches.

* WHERE...In Washington, Northwest Blue Mountains. In Oregon, 
  Northern Blue Mountains of Oregon.

* WHEN...Until 7 AM PST Wednesday.

* IMPACTS...Travel could be very difficult to impossible. The 
  hazardous conditions could impact the morning or evening 
  commute.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

ORZ507-WAZ029-161500-
/O.CON.KPDT.WW.Y.0012.000000T0000Z-210216T1500Z/
Foothills of the Northern Blue Mountains of Oregon-
Foothills of the Blue Mountains of Washington-
Including the cities of Pendleton, Pilot Rock, Dayton, Waitsburg,
and Walla Walla
1121 PM PST Mon Feb 15 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST
TUESDAY...

* WHAT...Snow. Additional snow accumulations of 2 to 4 inches.

* WHERE...In Washington, Foothills of the Blue Mountains of 
  Washington. In Oregon, Foothills of the Northern Blue 
  Mountains of Oregon.

* WHEN...Until 7 AM PST Tuesday.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the morning commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

ORZ509-WAZ520-161800-
/O.CON.KPDT.WW.Y.0012.000000T0000Z-210216T2100Z/
East Slopes of the Oregon Cascades-
East Slopes of the Washington Cascades-
Including the cities of La Pine, Sunriver, Cle Elum, 
and Cliffdell
1121 PM PST Mon Feb 15 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 PM PST
TUESDAY...

* WHAT...Snow. Additional snow accumulations of 5 to 7 inches.

* WHERE...In Washington, East Slopes of the Washington Cascades. 
  In Oregon, East Slopes of the Oregon Cascades.

* WHEN...Until 1 PM PST Tuesday.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the morning commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

ORZ503-161800-
/O.CON.KPDT.WW.Y.0012.000000T0000Z-210217T0000Z/
Southern Blue Mountains of Oregon-
Including the cities of Long Creek, North Powder, and Ukiah
1121 PM PST Mon Feb 15 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST
TUESDAY...

* WHAT...Snow. Additional snow accumulations of 4 to 8 inches. 
  Winds gusting as high as 35 mph.

* WHERE...Southern Blue Mountains of Oregon.

* WHEN...Until 4 PM PST Tuesday.

* IMPACTS...Travel could be very difficult. The hazardous 
  conditions could impact the morning commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

ORZ049-050-161800-
/O.CON.KPDT.WW.Y.0012.000000T0000Z-210217T0000Z/
Grande Ronde Valley-Wallowa County-
Including the cities of Cove, Elgin, La Grande, Union, 
Enterprise, Joseph, and Wallowa
1121 PM PST Mon Feb 15 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST
TUESDAY...

* WHAT...Snow. Additional snow accumulations of 3 to 7 inches.

* WHERE...Grande Ronde Valley and Wallowa County.

* WHEN...Until 4 PM PST Tuesday.

* IMPACTS...Travel could be very difficult. The hazardous 
  conditions could impact the morning commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$
7 follow-up statements
647 
WWUS46 KPDT 161322
WSWPDT

URGENT - WINTER WEATHER MESSAGE
National Weather Service Pendleton OR
522 AM PST Tue Feb 16 2021

...MORE SNOW FOR THE CASCADES AND BLUES...

.Additional snowfall for the Cascades, Blues, and Wallowa
mountains. 

ORZ507-WAZ029-161430-
/O.CAN.KPDT.WW.Y.0012.000000T0000Z-210216T1500Z/
Foothills of the Northern Blue Mountains of Oregon-
Foothills of the Blue Mountains of Washington-
522 AM PST Tue Feb 16 2021

...WINTER WEATHER ADVISORY IS CANCELLED...

The threat for significant snow has ended.

$$

ORZ502-WAZ030-162100-
/O.CON.KPDT.WS.W.0003.000000T0000Z-210217T1500Z/
Northern Blue Mountains of Oregon-Northwest Blue Mountains-
Including the cities of Meacham, Tollgate, 
and Ski Bluewood Resort
522 AM PST Tue Feb 16 2021

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 AM PST
WEDNESDAY...

* WHAT...Heavy snow. Additional snow accumulations of 12 to 20 
  inches.

* WHERE...In Washington, Northwest Blue Mountains. In Oregon, 
  Northern Blue Mountains of Oregon.

* WHEN...Until 7 AM PST Wednesday.

* IMPACTS...Travel could be very difficult to impossible. The 
  hazardous conditions could impact the morning or evening 
  commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

ORZ509-WAZ520-162100-
/O.CON.KPDT.WW.Y.0012.000000T0000Z-210216T2100Z/
East Slopes of the Oregon Cascades-
East Slopes of the Washington Cascades-
Including the cities of La Pine, Sunriver, Cle Elum, 
and Cliffdell
522 AM PST Tue Feb 16 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 PM PST THIS
AFTERNOON...

* WHAT...Snow. Additional snow accumulations of up to 5 inches
  mainly near the crest.

* WHERE...In Washington, East Slopes of the Washington Cascades. 
  In Oregon, East Slopes of the Oregon Cascades.

* WHEN...Until 1 PM PST this afternoon.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the morning commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

ORZ503-162100-
/O.CON.KPDT.WW.Y.0012.000000T0000Z-210217T0000Z/
Southern Blue Mountains of Oregon-
Including the cities of Long Creek, North Powder, and Ukiah
522 AM PST Tue Feb 16 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

* WHAT...Snow. Additional snow accumulations of 4 to 7 inches. 
  Winds gusting as high as 35 mph.

* WHERE...Southern Blue Mountains of Oregon.

* WHEN...Until 4 PM PST this afternoon.

* IMPACTS...Travel could be very difficult. The hazardous 
  conditions could impact the morning commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

ORZ049-050-162100-
/O.CON.KPDT.WW.Y.0012.000000T0000Z-210217T0000Z/
Grande Ronde Valley-Wallowa County-
Including the cities of Cove, Elgin, La Grande, Union, 
Enterprise, Joseph, and Wallowa
522 AM PST Tue Feb 16 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

* WHAT...Snow. Additional snow accumulations of 1 to 4 inches.

* WHERE...Grande Ronde Valley and Wallowa County.

* WHEN...Until 4 PM PST this afternoon.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the morning commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$
404 
WWUS46 KPDT 162048
WSWPDT

URGENT - WINTER WEATHER MESSAGE
National Weather Service Pendleton OR
1248 PM PST Tue Feb 16 2021

...MOUNTAIN SNOWFALL CONTINUES INTO WEDNESDAY...

.Additional snowfall for the Cascades, Blues, and Wallowa
mountains.

ORZ049-050-162200-
/O.CAN.KPDT.WW.Y.0012.000000T0000Z-210217T0000Z/
Grande Ronde Valley-Wallowa County-
1248 PM PST Tue Feb 16 2021

...WINTER WEATHER ADVISORY IS CANCELLED...

Snow showers still possible in the lower elevations, but any
additional accumulations should be light. Moderate to heavy snow
still possible at times in the Wallowa Mountains.

$$

ORZ509-162200-
/O.EXP.KPDT.WW.Y.0012.000000T0000Z-210216T2100Z/
East Slopes of the Oregon Cascades-
Including the cities of La Pine and Sunriver
1248 PM PST Tue Feb 16 2021

...WINTER WEATHER ADVISORY WILL EXPIRE AT 1 PM PST THIS
AFTERNOON...

Heaviest snow has diminished. Still could be some snow at times 
through tonight near the Cascade crest, with light accumulations 
possible..

$$

ORZ502-WAZ030-170100-
/O.CON.KPDT.WS.W.0003.000000T0000Z-210217T1500Z/
Northern Blue Mountains of Oregon-Northwest Blue Mountains-
Including the cities of Meacham, Tollgate, 
and Ski Bluewood Resort
1248 PM PST Tue Feb 16 2021

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 AM PST
WEDNESDAY...

* WHAT...Heavy snow. Additional snow accumulations of 6 to 14 
  inches.

* WHERE...In Washington, Northwest Blue Mountains. In Oregon, 
  Northern Blue Mountains of Oregon.

* WHEN...Until 7 AM PST Wednesday.

* IMPACTS...Travel could be very difficult to impossible. The 
  hazardous conditions could impact the morning or evening 
  commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

WAZ520-170100-
/O.EXT.KPDT.WW.Y.0012.000000T0000Z-210217T0200Z/
East Slopes of the Washington Cascades-
Including the cities of Cle Elum and Cliffdell
1248 PM PST Tue Feb 16 2021

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 6 PM PST THIS
EVENING FOR WESTERN KITTITAS COUNTY...

* WHAT...Snow for Western Kittitas County. Additional snow
  accumulations of up to 3 to 6 inches, highest near the Cascade
  crest. Winds gusting as high as 35 mph.

* WHERE...East Slopes of the Washington Cascades.

* WHEN...Until 6 PM PST this evening.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

ORZ503-170000-
/O.CON.KPDT.WW.Y.0012.000000T0000Z-210217T0000Z/
Southern Blue Mountains of Oregon-
Including the cities of Long Creek, North Powder, and Ukiah
1248 PM PST Tue Feb 16 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

* WHAT...Snow. Additional snow accumulations of 2 to 4 inches. 
  Winds gusting as high as 35 mph.

* WHERE...Southern Blue Mountains of Oregon.

* WHEN...Until 4 PM PST this afternoon.

* IMPACTS...Plan on slippery road conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$
416 
WWUS46 KPDT 170033
WSWPDT

URGENT - WINTER WEATHER MESSAGE
National Weather Service Pendleton OR
433 PM PST Tue Feb 16 2021

...MOUNTAIN SNOWFALL CONTINUES INTO WEDNESDAY...

.Additional snowfall for the Washington Cascades and Blues 
Mountains.

ORZ502-WAZ030-170845-
/O.CON.KPDT.WS.W.0003.000000T0000Z-210217T1500Z/
Northern Blue Mountains of Oregon-Northwest Blue Mountains-
Including the cities of Meacham, Tollgate, 
and Ski Bluewood Resort
433 PM PST Tue Feb 16 2021

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 AM PST
WEDNESDAY...

* WHAT...Heavy snow. Additional snow accumulations of 6 to 12 
  inches.

* WHERE...In Washington, Northwest Blue Mountains. In Oregon, 
  Northern Blue Mountains of Oregon.

* WHEN...Until 7 AM PST Wednesday.

* IMPACTS...Travel could be very difficult to impossible. The 
  hazardous conditions could impact the morning or evening 
  commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency.

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

WAZ520-170200-
/O.CON.KPDT.WW.Y.0012.000000T0000Z-210217T0200Z/
East Slopes of the Washington Cascades-
Including the cities of Cle Elum and Cliffdell
433 PM PST Tue Feb 16 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS
EVENING FOR WESTERN KITTITAS COUNTY...

* WHAT...Snow for Western Kittitas County. Additional snow
  accumulations of 3 to 6 inches, highest near the Cascade
  crest..

* WHERE...East Slopes of the Washington Cascades.

* WHEN...Until 6 PM PST this evening.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling.

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$
702 
WWUS46 KPDT 170138
WSWPDT

URGENT - WINTER WEATHER MESSAGE
National Weather Service Pendleton OR
538 PM PST Tue Feb 16 2021

...BLUE MOUNTAIN SNOWFALL CONTINUES INTO WEDNESDAY...

WAZ520-170245-
/O.EXP.KPDT.WW.Y.0012.000000T0000Z-210217T0200Z/
East Slopes of the Washington Cascades-
Including the cities of Cle Elum and Cliffdell
538 PM PST Tue Feb 16 2021

...WINTER WEATHER ADVISORY WILL EXPIRE AT 6 PM PST THIS EVENING
FOR WESTERN KITTITAS COUNTY...

Snow showers will continue overnight mainly along the crest over
the Cascades.


$$

ORZ502-WAZ030-170945-
/O.CON.KPDT.WS.W.0003.000000T0000Z-210217T1500Z/
Northern Blue Mountains of Oregon-Northwest Blue Mountains-
Including the cities of Meacham, Tollgate, 
and Ski Bluewood Resort
538 PM PST Tue Feb 16 2021

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 AM PST
WEDNESDAY...

* WHAT...Heavy snow. Additional snow accumulations of 6 to 12 
  inches.

* WHERE...In Washington, Northwest Blue Mountains. In Oregon, 
  Northern Blue Mountains of Oregon.

* WHEN...Until 7 AM PST Wednesday.

* IMPACTS...Travel could be very difficult to impossible. The 
  hazardous conditions could impact the morning or evening 
  commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency.

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$
743 
WWUS46 KPDT 170614
WSWPDT

URGENT - WINTER WEATHER MESSAGE
National Weather Service Pendleton OR
1014 PM PST Tue Feb 16 2021

...BLUE MOUNTAIN SNOWFALL CONTINUES INTO WEDNESDAY...

ORZ502-WAZ030-171500-
/O.CON.KPDT.WS.W.0003.000000T0000Z-210217T1500Z/
Northern Blue Mountains of Oregon-Northwest Blue Mountains-
Including the cities of Meacham, Tollgate, 
and Ski Bluewood Resort
1014 PM PST Tue Feb 16 2021

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 AM PST
WEDNESDAY...

* WHAT...Heavy snow. Additional snow accumulations of 4 to 8 
  inches.

* WHERE...In Washington, Northwest Blue Mountains. In Oregon, 
  Northern Blue Mountains of Oregon.

* WHEN...Until 7 AM PST Wednesday.

* IMPACTS...Travel could be very difficult to impossible. The 
  hazardous conditions could impact the morning or evening 
  commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency.

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$
663 
WWUS46 KPDT 171135
WSWPDT

URGENT - WINTER WEATHER MESSAGE
National Weather Service Pendleton OR
335 AM PST Wed Feb 17 2021

...SNOW IN THE NORTHEAST MOUNTAINS ENDING WITH ANOTHER ROUND OF 
MOUNTAIN SNOW THURSDAY...

ORZ502-WAZ030-180000-
/O.NEW.KPDT.WW.Y.0013.210218T1800Z-210219T2100Z/
/O.EXT.KPDT.WS.W.0003.000000T0000Z-210217T1800Z/
Northern Blue Mountains of Oregon-Northwest Blue Mountains-
Including the cities of Meacham, Tollgate, 
and Ski Bluewood Resort
335 AM PST Wed Feb 17 2021

...WINTER STORM WARNING NOW IN EFFECT UNTIL 10 AM PST THIS
MORNING...
...WINTER WEATHER ADVISORY IN EFFECT FROM 10 AM THURSDAY TO 1 PM
PST FRIDAY ABOVE 3500 FEET...

* WHAT...For the Winter Storm Warning, heavy snow. Additional snow
  accumulations of up to 4 inches this morning. For the Winter
  Weather Advisory above 3500 feet, snow expected. Total snow 
  accumulations of 6 to 10 inches.

* WHERE...In Washington, Northwest Blue Mountains. In Oregon, 
  Northern Blue Mountains of Oregon.

* WHEN...For the Winter Storm Warning, until 10 AM PST this 
  morning. For the Winter Weather Advisory, from 10 AM Thursday 
  to 1 PM PST Friday.

* IMPACTS...Travel could be very difficult. The hazardous
  conditions could impact the morning or evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

WAZ520-180000-
/O.NEW.KPDT.WW.Y.0013.210218T1800Z-210219T2100Z/
East Slopes of the Washington Cascades-
335 AM PST Wed Feb 17 2021

...WINTER WEATHER ADVISORY IN EFFECT FROM 10 AM THURSDAY TO 1 PM
PST FRIDAY ABOVE 3000 FEET...

* WHAT...Snow expected above 3000 feet. Total snow accumulations
  of 6 to 10 inches, highest amounts near the crest. 

* WHERE...East Slopes of the Washington Cascades.

* WHEN...From 10 AM Thursday to 1 PM PST Friday.

* IMPACTS...Travel could be very difficult, including travel along
  I-90. The hazardous conditions could impact the morning or
  evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

ORZ509-180000-
/O.NEW.KPDT.WW.Y.0013.210218T1800Z-210219T2100Z/
East Slopes of the Oregon Cascades-
Including the city of Sunriver
335 AM PST Wed Feb 17 2021

...WINTER WEATHER ADVISORY IN EFFECT FROM 10 AM THURSDAY TO 1 PM
PST FRIDAY ABOVE 4500 FEET...

* WHAT...Snow expected above 4500 feet. Total snow accumulations
  of 5 to 9 inches, highest amounts near the crest.

* WHERE...East Slopes of the Oregon Cascades.

* WHEN...From 10 AM Thursday to 1 PM PST Friday.

* IMPACTS...Travel could be very difficult, including travel along
  US-20. The hazardous conditions could impact the morning or
  evening commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$
845 
WWUS46 KPDT 171743
WSWPDT

URGENT - WINTER WEATHER MESSAGE
National Weather Service Pendleton OR
943 AM PST Wed Feb 17 2021

...ANOTHER ROUND OF MOUNTAIN SNOW THURSDAY...

ORZ502-WAZ030-180400-
/O.EXP.KPDT.WS.W.0003.000000T0000Z-210217T1800Z/
/O.CON.KPDT.WW.Y.0013.210218T1800Z-210219T2100Z/
Northern Blue Mountains of Oregon-Northwest Blue Mountains-
Including the cities of Meacham, Tollgate, 
and Ski Bluewood Resort
943 AM PST Wed Feb 17 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 10 AM THURSDAY
TO 1 PM PST FRIDAY ABOVE 3500 FEET...
...WINTER STORM WARNING WILL EXPIRE AT 10 AM PST THIS MORNING...

* WHAT...Snow expected above 3500 feet. Total snow accumulations
  of 6 to 10 inches. 

* WHERE...In Washington, Northwest Blue Mountains. In Oregon, 
  Northern Blue Mountains of Oregon.

* WHEN...10 AM Thursday to 1 PM PST Friday.

* IMPACTS...Travel could be very difficult. The hazardous 
  conditions could impact the morning or evening commute.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

WAZ520-180400-
/O.CON.KPDT.WW.Y.0013.210218T1800Z-210219T2100Z/
East Slopes of the Washington Cascades-
943 AM PST Wed Feb 17 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 10 AM THURSDAY
TO 1 PM PST FRIDAY ABOVE 3000 FEET...

* WHAT...Snow expected above 3000 feet. Total snow accumulations 
  of 6 to 10 inches, highest amounts near the crest.

* WHERE...East Slopes of the Washington Cascades.

* WHEN...From 10 AM Thursday to 1 PM PST Friday.

* IMPACTS...Travel could be very difficult, including travel 
  along I-90. The hazardous conditions could impact the morning 
  or evening commute.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling.

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

ORZ509-180400-
/O.CON.KPDT.WW.Y.0013.210218T1800Z-210219T2100Z/
East Slopes of the Oregon Cascades-
Including the city of Sunriver
943 AM PST Wed Feb 17 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 10 AM THURSDAY
TO 1 PM PST FRIDAY ABOVE 4500 FEET...

* WHAT...Snow expected above 4500 feet. Total snow accumulations 
  of 5 to 9 inches, highest amounts near the crest.

* WHERE...East Slopes of the Oregon Cascades.

* WHEN...From 10 AM Thursday to 1 PM PST Friday.

* IMPACTS...Travel could be very difficult, including travel along
  US-20. The hazardous conditions could impact the morning or 
  evening commute.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling.

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before this winter storm warning went out at Feb 15, 9:33 PM PST, 1 hour 48 minutes earlier.

Area forecast discussion, Feb 15, 9:33 PM PST, 1 hour 48 minutes before
Area Forecast Discussion
National Weather Service Pendleton OR
933 PM PST Mon Feb 15 2021

Updated Aviation Discussion

.SHORT TERM...Tonight and Tuesday...Did an early forecast update
to boost pops over the eastern portion of the forecast area and
along the Foothills of the Blue Mountains for tonight. Also added
freezing rain across the southern portion of the Lower Columbia
Basin stretching from the Gorge to the Pendleton area.

Forecast area will be under a moist northwest flow for the next 24
hours. A weak shortwave passing through this flow has brought
another surge of moisture which is mainly impacting the Cascade
crest and eastern mountain region with some more snow overnight then
linger as showers on Tuesday. Winter Weather Advisories have been
issued to cover this event. This includes the issuing of advisories
for the Foothills of the Blue Mountains mainly for snow but also
some minor ice accumulation in the Pendleton area. Cold pool
continues to slowly erode across the Lower Columbia Basin of
northern Oregon. This is the area most prone to freezing rain this
evening south of the Horse Heaven Hills. North of the Horse Heaven
Hills precipitation type will be snow. Models continue to erode the
cold air out of the Lower Basin overnight but that is likely to fast
and more likely to happen on Tuesday.

.AVIATION...06Z TAFs...MVFR to IFR conditions will continue at at
sites DLS/PDT/ALW/PSC tonight and improve to VFR tomorrow, while
VFR conditions at all other sites will prevail through the period.
Precipitation impacting sites ALW/PDT will continue overnight
before tapering off tomorrow after 14Z. Low cigs will persist
overnight, but will improve late tomorrow morning as weather
system exits the region. Winds will increase to 10-20kts with
gusts up to 25kts at sites DLS/PDT/BDN/RDM overnight and gradually
decrease tomorrow afternoon and evening. Sites YKM/ALW/PSC will
see light winds, generally less than 10kts through the period.
Lawhorn/82

PREV DISCUSSION... /issued 157 PM PST Mon Feb 15 2021/

SHORT TERM...Tonight through Wednesday night. Satellite showing
upper trough and short wave moving into Washington this afternoon.
Clouds and precipitation increasing. This system will move across
the forecast area during the evening and overnight. Moderate to
heavy snow likely for the Cascades and Blues with strong upslope
flow. Light precipitation for the Columbia basin into central
Oregon. Wide range of temperatures as some locations have warmed
up with breaks of sunshine and winds. Expect a mix of precipitation
into the evening then cooling airmass should switch over to mostly
snow. The short wave exits the area early Tue however northwest
upslope flow will continue through the day with mountain snow.
Upper ridge builds in Tue night with snow ending and clearing
skies. The ridge will be over the region on Wed with partly cloudy
conditions. Gradual warming trend the next few days with high
temperatures in the 30s to mid 40s.

LONG TERM...Thursday through Monday...Relief from precip will be
brief as a strong jet streak overhead will lead to snow and rain
chances Thursday night. This will coincide with warming, however, as
the ridge behind the jet will flatten out and usher more westerly
flow over the CWA. Snow levels will rise to above 2000 ft by
Thursday night except for the Yakima/Kittitas Valleys, WA Cascades,
and the NE mtns. Models a bit divided with precip type outside these
areas, with global guidance and NBM leaning towards snow to start
before transitioning to rain as the flow aloft becomes more
westerly. Won't have a better idea until guidance converges more,
but for now it looks like the aforementioned areas with low snow
levels could see another round of accumulating snowfall.

Ensemble guidance in good agreement for the weekend, with a
transitory ridge overhead Friday before another trough arrives
Saturday night into Sunday. This system looks to be more all rain
outside of the crests of the Cascades and NE mtns, as strong
westerly flow aloft associated with the ridge will shoot snow levels
up above 4000 ft for most of the forecast area. Heading into next
week, models hinting at more ridging and thus more warming, however
ensemble members still a bit divided on the amplitude of the ridge
as it passes over the PacNW by Monday.

&&

.PRELIMINARY POINT TEMPS/POPS...
PDT  24  38  27  38 /  80  40  20  10
ALW  24  37  28  39 /  90  50  20  10
PSC  25  39  24  41 /  40  10  10   0
YKM  25  43  21  44 /  30  10  10   0
HRI  27  42  27  43 /  50  20  10   0
ELN  24  39  23  41 /  40  10  10   0
RDM  33  40  20  41 /  30  20  10   0
LGD  33  37  26  37 / 100  70  40  20
GCD  35  36  24  36 /  80  50  20  10
DLS  29  43  31  47 /  50  30  20  10

&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...Winter Weather Advisory until 1 PM PST Tuesday for ORZ509.

     Winter Weather Advisory until 4 PM PST Tuesday for ORZ049-050-
     502-503.

     Winter Weather Advisory until 7 AM PST Tuesday for ORZ507.

WA...Winter Weather Advisory until 1 PM PST Tuesday for WAZ520.

     Winter Weather Advisory until 4 PM PST Tuesday for WAZ030.

     Winter Weather Advisory until 7 AM PST Tuesday for WAZ029.

&&

SHORT TERM...91
AVIATION...82

Nearby

Winter Storm Warnings in Oregon, 2021Winter Storm Warnings in Washington, 2021Every winter storm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.